Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Orthogonal polynomials and quadratic extremal problems


Author: J. M. McDougall
Journal: Trans. Amer. Math. Soc. 354 (2002), 2341-2357
MSC (2000): Primary 30A10, 31C25; Secondary 30D55, 33C45, 49J50
Published electronically: February 1, 2002
MathSciNet review: 1885655
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to analyse a class of quadratic extremal problems defined on various Hilbert spaces of analytic functions, thereby generalizing an extremal problem on the Dirichlet space which was solved by S.D. Fisher. Each extremal problem considered here is shown to be connected with a system of orthogonal polynomials. The orthogonal polynomials then determine properties of the extremal function, and provide information about the existence of extremals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 30A10, 31C25, 30D55, 33C45, 49J50

Retrieve articles in all journals with MSC (2000): 30A10, 31C25, 30D55, 33C45, 49J50


Additional Information

J. M. McDougall
Affiliation: Department of Mathematics and Computer Science, Colorado College, Colorado Springs, Colorado 80903
Email: JMcDougall@ColoradoCollege.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-02-02960-4
PII: S 0002-9947(02)02960-4
Received by editor(s): July 7, 1998
Received by editor(s) in revised form: May 8, 2001
Published electronically: February 1, 2002
Article copyright: © Copyright 2002 American Mathematical Society